Alert archive / Iowa / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 175, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 28, 2018, 12:38 PM CDT for 6 counties in Iowa. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 12:38 PM CDT (17:38 UTC)
- Expired
- Jun 28, 2018, 1:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 80.0 mph
Counties Appanoose County, IA, Lucas County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 90 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 12:45 PM CDT | TSTM WND DMG | 1 Sw Knoxville, IA | SEVERAL LARGE TREES DOWN IN KNOXVILLE. |
| Jun 28, 12:59 PM CDT | TSTM WND DMG | Melcher-Dallas, IA | 6 TO 12 INCH TREES DOWN. POWER LINES DOWN. |
| Jun 28, 1:00 PM CDT | TSTM WND DMG | Albia, IA | NUMEROUS TREES DOWN IN ALBIA VIA SOCIAL MEDIA PICTURES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 8:12 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
875
WUUS53 KDMX 281738
SVRDMX
IAC007-117-123-125-135-185-281845-
/O.NEW.KDMX.SV.W.0175.180628T1738Z-180628T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
1238 PM CDT THU JUN 28 2018
The National Weather Service in Des Moines has issued a
* Severe Thunderstorm Warning for...
Monroe County in south central Iowa...
Lucas County in south central Iowa...
Marion County in south central Iowa...
Northeastern Wayne County in south central Iowa...
Western Mahaska County in south central Iowa...
Northern Appanoose County in south central Iowa...
* Until 145 PM CDT.
* At 1238 PM CDT, severe thunderstorms were located along a line
extending from near Pleasantville to 8 miles south of
Melcher-Dallas to near Chariton, moving east at 60 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters. These storms are producing
widespread wind damage.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Oskaloosa, Pella, Knoxville, Centerville, Chariton, Albia,
Pleasantville, New Sharon, Melcher-Dallas, Eddyville, Lake Sundown,
Rathbun Lake, Knoxville Raceway, Lake Red Rock, Moravia, Moulton,
Russell, Lovilia, Beacon and University Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across south central Iowa. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows!
&&
LAT...LON 4089 9353 4115 9333 4151 9333 4150 9261
4116 9262 4116 9264 4065 9264
TIME...MOT...LOC 1738Z 288DEG 52KT 4136 9319 4111 9319 4093 9332
HAIL...0.88IN
WIND...80MPH
$$
MF4 follow-up statements
638
WWUS53 KDMX 281754
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
1254 PM CDT THU JUN 28 2018
IAC007-117-123-125-135-185-281845-
/O.CON.KDMX.SV.W.0175.000000T0000Z-180628T1845Z/
Monroe IA-Lucas IA-Marion IA-Wayne IA-Mahaska IA-Appanoose IA-
1254 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR MONROE...LUCAS...MARION...NORTHEASTERN WAYNE...WESTERN MAHASKA
AND NORTHERN APPANOOSE COUNTIES...
At 1252 PM CDT, severe thunderstorms were located along a line
extending from near Pella to 8 miles west of Albia to 6 miles
northwest of Rathbun Lake, moving east at 60 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters. Numerous reports of wind damage
have been reported with these storms. Radar indicates
winds speeds of 80 to 85 mph possible.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Oskaloosa, Pella, Knoxville, Centerville, Chariton, Albia,
Pleasantville, New Sharon, Melcher-Dallas, Eddyville, Lake Sundown,
Rathbun Lake, Knoxville Raceway, Lake Red Rock, Moravia, Moulton,
Russell, Lovilia, Beacon and University Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across south central Iowa. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 4089 9353 4115 9333 4151 9333 4150 9261
4116 9262 4116 9264 4065 9264
TIME...MOT...LOC 1752Z 286DEG 52KT 4132 9295 4107 9296 4089 9309
HAIL...0.88IN
WIND...80MPH
$$
MF986
WWUS53 KDMX 281817
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
117 PM CDT THU JUN 28 2018
IAC007-117-123-125-135-185-281845-
/O.CON.KDMX.SV.W.0175.000000T0000Z-180628T1845Z/
Monroe IA-Lucas IA-Marion IA-Wayne IA-Mahaska IA-Appanoose IA-
117 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR MONROE...SOUTHEASTERN LUCAS...EASTERN MARION...NORTHEASTERN
WAYNE...WESTERN MAHASKA AND NORTHERN APPANOOSE COUNTIES...
At 116 PM CDT, severe thunderstorms were located along a line
extending from near Oskaloosa to 10 miles east of Albia to Lake
Sundown, moving east at 55 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters. Numerous reports of tree damage
and outbuilding damage have occurred with these storms.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Oskaloosa, Pella, Centerville, Albia, New Sharon, Eddyville, Lake
Sundown, Rathbun Lake, Lake Red Rock, Moravia, Moulton, Russell,
Lovilia, Beacon, University Park, Mystic, Bussey, Harvey, Leighton
and Hamilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across south central Iowa. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 4084 9335 4114 9305 4151 9304 4150 9261
4116 9262 4116 9264 4065 9264
TIME...MOT...LOC 1816Z 286DEG 49KT 4124 9261 4099 9262 4081 9275
HAIL...0.88IN
WIND...80MPH
$$
MF394
WWUS53 KDMX 281832
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
132 PM CDT THU JUN 28 2018
IAC117-125-185-281842-
/O.CAN.KDMX.SV.W.0175.000000T0000Z-180628T1845Z/
Lucas IA-Marion IA-Wayne IA-
132 PM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LUCAS...EASTERN
MARION AND NORTHEASTERN WAYNE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
south central and southeastern Iowa.
LAT...LON 4077 9308 4111 9287 4150 9280 4150 9261
4116 9262 4116 9264 4065 9264
TIME...MOT...LOC 1832Z 286DEG 38KT 4141 9269 4102 9269 4075 9284
$$
IAC007-123-135-281845-
/O.CON.KDMX.SV.W.0175.000000T0000Z-180628T1845Z/
Monroe IA-Mahaska IA-Appanoose IA-
132 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR MONROE...WESTERN MAHASKA AND NORTHERN APPANOOSE COUNTIES...
At 132 PM CDT, severe thunderstorms were located along a line
extending from near New Sharon to 6 miles east of Albia to
Centerville, moving east at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oskaloosa, Centerville, Albia, New Sharon, Eddyville, Lake Sundown,
Rathbun Lake, Moravia, Moulton, Beacon, University Park, Mystic,
Leighton, Unionville, Rathbun, Plano, Udell, Albia Municipal Airport,
Honey Creek State Park and Sharon Bluffs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across southern Iowa. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4077 9308 4111 9287 4150 9280 4150 9261
4116 9262 4116 9264 4065 9264
TIME...MOT...LOC 1832Z 286DEG 38KT 4141 9269 4102 9269 4075 9284
HAIL...0.88IN
WIND...60MPH
$$
MF727
WWUS53 KDMX 281846
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
146 PM CDT THU JUN 28 2018
IAC007-123-135-281856-
/O.EXP.KDMX.SV.W.0175.000000T0000Z-180628T1845Z/
Monroe IA-Mahaska IA-Appanoose IA-
146 PM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR MONROE...WESTERN MAHASKA AND
NORTHERN APPANOOSE COUNTIES HAS EXPIRED...
The storms which prompted the warning have exited the warned area.
Therefore, the warning has been allowed to expire. However heavy
rain is still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
south central and southeastern Iowa.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Des Moines .
LAT...LON 4077 9308 4111 9287 4150 9280 4150 9261
4116 9262 4116 9264 4065 9264
TIME...MOT...LOC 1846Z 288DEG 52KT 4135 9246 4096 9246 4069 9261
$$
MFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:38 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 28, 12:38 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1238 PM CDT Thu Jun 28 2018 .UPDATE... Issued at 1233 PM CDT Thu Jun 28 2018 Convective system continues to move along the north edge of impressive instability with widespread wind damage noted. Winds of 70 mph have been common with higher gusts likely within the storms. Have extended the watch through the southeast portion of the forecast area as the complex continues to move rapidly east southeast through the early afternoon. && .DISCUSSION.../Today through Wednesday/ Issued at 350 AM CDT Thu Jun 28 2018 GOES-East clean infrared channel shows a band of clouds over southwest Iowa into central Missouri early this morning. While conditions are warm and humid here, they are even more so south of this band of clouds with 3am temperatures in the low 80s and dewpoints in the upper 70s. Isolated convection has formed over central Missouri in an environment characterized by MUCAPE of 5000 J/kg (!) that is uninhibited. Closer to Iowa, a few showers are over far south central Iowa. Many of the convective allowing models (CAMs) along with the HREF show this activity festering and then sinking south into Missouri no later than mid-morning. Attention then turns to northeast Colorado and western Nebraska where a few thunderstorms have formed this morning. This would be the MCS that models have been indicating would slide through Iowa later today, though in its present form does not look very MCSish. The CAMs have little in the way of this making it into Iowa, though recent runs of the HRRR tries to develop convection this afternoon on an outflow boundary expected from morning convection. Will hold off on mention of PoPs at this time, but will be something to monitor through the rest of the morning hours. While there will be a mixture of clouds and sunshine today, 850mb temperatures will climb 5 to 7 degrees Celsius into the low 20s Celsius in most areas. This will mean surface temperatures in the upper 80s to low 90s and within this very moist airmass, will see heat indices to around 105 degrees over many parts of south central Iowa. Therefore, will be issuing a heat advisory for much of south central Iowa. With heat indices not dropping below the middle 70s, will run the advisory through the night and into the heat advisory already out for Friday. The upper level ridge will begin to slide east on Friday with southwesterly flow developing overhead as a trough digs into the northern Rockies. 850mb temperatures over central Iowa will once again climb a few degrees and range from 24 to 27 Celsius. This will equate to temperatures well into the 90s and current heat advisory is still very much on track. It will also be quite breezy Friday. A cold front will begin to sink toward Iowa late in the day with any storms confined to the far northwest part of the forecast area. The better chance of areawide thunderstorms will be Saturday afternoon into the night as the front moves farther into the state with the trough swinging into the area. With this front arriving, this should temper the heat over at least northern areas, but there is still uncertainty to what degree conditions will heat up on Saturday over the south and less so southeast. Within this hot and humid airmass, there will be a risk of severe weather. There will be an impressive amount of instability ahead of the front for storms. While deep layer shear is below 30 knots, 0-1km and 0-3km storm relative helicity would support brief, but not persistent rotation. However, given the magnitude of CAPE, still could have supercells with large hail and damaging wind gusts. LCL heights of 1500m would suggest the tornado threat would be more marginal. In addition to the severe threat, there will also be the risk of heavy rainfall. There will be good moisture transport into the state with a ribbon of 2 inches plus of precipitable water ahead of the front. Warm cloud depths will be in excess of 4000 meters, which should allow for efficient rain processes. Further, the 850-300mb flow will be nearly parallel to the boundary with the possibility of training storms. Models generally agree on the idea of 1 to 3 inches, with GFS showing the upper end potential towards 5 inches. For now, have 1 to 2 inches across central to northern Iowa. The trough will exit the area on Sunday and storm chances will end in the morning hours. Surface high pressure will cross the area later Sunday into Monday as winds from the northwest deliver drier and cooler air. However, showers and thunderstorms will return to the state as warm air advection commences Monday night into Tuesday. && .AVIATION.../For the 18Z TAFS through 18Z Friday afternoon/ Issued at 1233 PM CDT Thu Jun 28 2018 Other than the convective system passing through southern Iowa, overall conditions will be VFR for duration of the forecast. Very strong and variable winds along with IFR conditions can be expected in and around the thunderstorms this afternoon. The only other concern would be some patchy fog overnight although winds may preclude much of this threat. && .DMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Friday for IAZ057>061-070>074- 081>085-092>097. Heat Advisory from 11 AM to 8 PM CDT Friday for IAZ004>007- 015>017-023>028-033>039-044>050-062-075-086. && UPDATE...Cogil DISCUSSION...Ansorge AVIATION...Cogil
Hazardous weather outlook, Jun 28, 8:29 AM CDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 829 AM CDT Thu Jun 28 2018 IAZ061-074-084-085-095>097-291330- Jasper-Marion-Lucas-Monroe-Wayne-Appanoose-Davis- 829 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Heat and humidity will build into the area today. A Heat Advisory is in effect for the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Isolated storms are also possible this afternoon central and southeast. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hot and humid weather will persist into Friday with widespread highs in the mid to upper 90s. A heat advisory remains in effect through Friday. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Strong to perhaps severe thunderstorms with heavy rainfall will then be possible late Saturday afternoon and Saturday night. Additional thunderstorms chances return Tuesday as well with the severe potential better defined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotters may be needed for a time late Saturday. IAZ004>007-015>017-023>028-033>039-048>050-062-075-086-291330- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Story-Marshall-Tama- Poweshiek-Mahaska-Wapello- 829 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Flood Warnings remain in effect for portions of some rivers in the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hot and humid weather will return Friday with highs in the middle to upper 90s and heat index values 103 to 110 degrees. A Heat Advisory is in effect from late Friday morning through early Friday evening. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Strong to perhaps severe thunderstorms with heavy rainfall will then be possible late Saturday afternoon and Saturday night. Additional thunderstorms chances return Tuesday with the severe potential better defined in the coming days. Flood Warnings are expected to continue for portions of some rivers in the area into next week. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .SPOTTER INFORMATION STATEMENT... Spotters may be needed for a time late Saturday. IAZ044>047-057>060-070>073-081>083-092>094-291330- Crawford-Carroll-Greene-Boone-Audubon-Guthrie-Dallas-Polk-Cass- Adair-Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-Decatur- 829 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Flood Warnings remain in effect for portions of some rivers in the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Severe thunderstorms are possible late this morning and early into the afternoon. A severe thunderstorm watch is in effect for the area until 3 PM. The primary threats are for large hail and wind gusts up to 70 MPH likely. Heat and humidity will build into the area today. A Heat Advisory is in effect for the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hot and humid weather will return Friday with highs in the middle to upper 90s and heat index values 103 to 110 degrees. A Heat Advisory is in effect from late Friday morning through early Friday evening. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Strong to perhaps severe thunderstorms with heavy rainfall will then be possible late Saturday afternoon and Saturday night. Additional thunderstorms chances return Tuesday with the severe potential better defined in the coming days. Flood Warnings are expected to continue for portions of some rivers in the area into next week. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .SPOTTER INFORMATION STATEMENT... Spotters will likely be needed Thursday morning through afternoon. Spotters may be needed for a time late Saturday.
In the hours before
Local storm report, Jun 28, 12:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1219 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL 2 W MURRAY 41.04N 93.98W
06/28/2018 E1.00 INCH CLARKE IA TRAINED SPOTTER
&&
JJLocal storm report, Jun 28, 12:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1221 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 1 NNW BEVINGTON 41.38N 93.80W
06/28/2018 MADISON IA TRAINED SPOTTER
8 INCH TREE DOWN COVERING THE ROAD.
ESTIMATED 60 MPH WIND GUSTS. NICKEL HAIL.
&&
BFLocal storm report, Jun 28, 12:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1222 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND DMG MARTENSDALE 41.38N 93.74W
06/28/2018 WARREN IA LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN BETWEEN
MARTENSDALE AND INDIANOLA.
&&
BFLocal storm report, Jun 28, 12:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1227 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM NON-TSTM WND GST CUMMING 41.49N 93.76W
06/28/2018 E70 MPH WARREN IA TRAINED SPOTTER
LARGE TREES DOWN, AT LEAST 1 FOOT IN
DIAMETER.
&&
JJLocal storm report, Jun 28, 12:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1230 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM TSTM WND DMG CUMMING 41.48N 93.76W
06/28/2018 WARREN IA PUBLIC
MULTIPLE 1 TO 2 INCH TREE BRANCHES DOWN IN
CUMMING VIA SOCIAL MEDIA.
&&
AKLocal storm report, Jun 28, 12:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1232 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM TSTM WND GST INDIANOLA 41.36N 93.56W
06/28/2018 M58 MPH WARREN IA AMATEUR RADIO
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:08 AM CDT | Severe Thunderstorm Warning | DMX | Crawford | 37 min |
| Jun 28, 10:30 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Cass, Crawford | 60 min |
| Jun 28, 11:01 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Audubon, Cass, Guthrie | 59 min |
| Jun 28, 11:26 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Clarke, Decatur, Madison, Ringgold and 2 more | 64 min |
| Jun 28, 11:51 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Madison, Warren | 39 min |
| Jun 28, 12:04 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Ringgold, Warren, Wayne | 56 min |
| Jun 28, 12:12 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Warren | 48 min |
| Jun 28, 12:57 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Decatur, Wayne | 48 min |
| Jun 28, 1:06 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Mahaska, Wapello | 54 min |
| Jun 28, 3:42 PM CDT | Excessive Heat Warning | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 4 more | 29 hr |
| Jun 28, 3:42 PM CDT | Heat Advisory | DMX | Adair, Audubon, Cass, Dallas, Guthrie, Jasper and 4 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.